Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 47, NWS Paducah, KY

March 30, 2025Ballard County, McCracken County, Kentucky; 4 counties in Illinois

NWS Paducah, KY issued this tornado warning at Mar 30, 2025, 6:24 PM CDT for Ballard County, McCracken County, Kentucky; 4 counties in Illinois. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2025, 6:24 PM CDT (23:24 UTC)
Expired
Mar 30, 2025, 6:36 PM CDT
In force
12 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Ballard County, KY, McCracken County, KY

The radar

The Paducah radar (KPAH), 20 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 12:15 PM CDT, 6 hours 9 minutes earlier. Its key messages:

  • A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
  • Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 12:15 PM CDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1215 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- A major severe storm outbreak remains expected later this
  afternoon through evening. Large hail, damaging winds, and
  tornadoes will all be possible.

- Thunderstorms return to the forecast Wednesday through
  Saturday. Severe storms remain possible Wednesday into
  Wednesday night and flooding is increasingly likely in the
  days following due to multiple rounds of heavy rainfall.

&&

.DISCUSSION...
Issued at 1215 PM CDT Sun Mar 30 2025

Our potential for severe storms remains unchanged as this major
system makes entry and passage later this afternoon and evening.
Shear really picks up best after 21z, which is when moisture
return and instability is peaking just as the cold front makes
entry. All the CAMs have some form or fashion of a couple line
segments taking shape and moving over the area with likely
damaging winds, large hail, and potentially large/long-tracked
tornadoes. It looks like with time the system evolves into a
line/LEWP as the evening wears on, with embedded circulations
remaining a concern. And while some modeling (NAM for ex)
lingers it after midnight, most modeling suggests the worst of
it is past by then.

After a brief reprieve for a work week starting recovery, we
fire back up again by mid week. Wednesday into Wednesday night
still looks like the best time frame for our next potentially
major severe weather outbreak, with our entire region under a
30% Enhanced outlook. All modes severe will again be in play.

The other component that comes into greater focus on the back
half of the week is heavy rain and flooding potential. The
models have been consistently signalling numerous rounds of
showers/storms producing multiple inches of rainfall for the
area in the Wednesday-Saturday time frame. Projected storm
totals of 4-8" are not out of the question, and this will lead
to river and flash flooding issues. An ESF transitioning to a
Flood Watch looks to be soon forthcoming...as that message will
without doubt be amplified in the coming days.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 30 2025

Base restrictions already in play will continue with IFR to MVFR
CIGS prevailing, depsite occasional warm sector BINOVC that may
present at times. Scattered showers become prevalant thunderstorms
as the front nears/makes passage later this afternoon/evening
into the overnight. Gusty south to southwest winds ahead of the
front shift to northwest after passage, though some gusts may
come in with it as well.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Mar 30, 2:48 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
248 PM CDT Sun Mar 30 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A major severe weather event is expected, and tornado watches are
in effect, refer to the watch for details. Tornadoes, some strong
and long track, very large hail in excess of 2 inches in
diameter, and damaging winds are all possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms reenter the forecast Wednesday through Saturday,
including the possibility of severe storms Wednesday into
Wednesday night. In addition, a significant heavy rainfall and
flooding scenario is becoming more likely due to several rounds of
heavy rainfall anticipated Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

In the hours before

Local storm report, Mar 30, 5:56 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
556 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Hail             2 NW Melody Hill        38.05N 87.53W
03/30/2025  E0.88 Inch       Vanderburgh        IN   Public

&&

BM
Local storm report, Mar 30, 5:57 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
557 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Hail             1 NNE Dexter            36.80N 89.96W
03/30/2025  M0.70 Inch       Stoddard           MO   Trained Spotter

&&

BM
Local storm report, Mar 30, 6:00 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
600 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     Hail             2 WSW Cynthiana         38.17N 87.74W
03/30/2025  M0.88 Inch       Posey              IN   Trained Spotter

&&

BM
Local storm report, Mar 30, 6:01 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
601 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     Hail             5 NNE Melody Hill       38.09N 87.48W
03/30/2025  E1.00 Inch       Vanderburgh        IN   Public

            Pea to quarter size hail reported 2 miles
            northeast of the airport.

&&

CW
Local storm report, Mar 30, 6:02 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
602 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     Hail             1 SW Bernie             36.67N 89.98W
03/30/2025  E1.50 Inch       Stoddard           MO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

CW
Local storm report, Mar 30, 6:10 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
610 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     Hail             Delta                   37.20N 89.74W
03/30/2025  M0.88 Inch       Cape Girardeau     MO   Trained Spotter

&&

BM

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:03 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard, Carlisle42 min
Mar 30, 6:03 PM CDTTornado WarningPAHBallard27 min
Mar 30, 6:15 PM CDTSevere Thunderstorm WarningPAHFulton45 min
Mar 30, 6:22 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard, Livingston, McCracken38 min
Mar 30, 6:42 PM CDTTornado WarningPAHCarlisle31 min
Mar 30, 6:48 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, McCracken42 min
Mar 30, 6:53 PM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Hickman52 min
Mar 30, 2:49 PM CDTSevere Thunderstorm WarningPAHJefferson, Wayne41 min
Mar 30, 3:19 PM CDTSevere Thunderstorm WarningPAHJefferson56 min
Mar 30, 3:31 PM CDTSevere Thunderstorm WarningPAHWayne44 min
Mar 30, 3:39 PM CDTSevere Thunderstorm WarningPAHWayne51 min
Mar 30, 3:47 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry43 min
Mar 30, 4:08 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jackson, Jefferson, Perry, Wayne52 min
Mar 30, 4:24 PM CDTSevere Thunderstorm WarningPAHJackson, Perry51 min
Mar 30, 4:27 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHEdwards, Hamilton, Wayne, White48 min
Mar 30, 4:38 PM CDTSevere Thunderstorm WarningPAHJackson52 min
Mar 30, 4:57 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson48 min
Mar 30, 5:01 PM CDTSevere Thunderstorm WarningPAHJackson44 min
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson49 min
Mar 30, 5:40 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton37 min
Mar 30, 5:43 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union47 min
Mar 30, 6:03 PM CDTSevere Thunderstorm WarningPAHGallatin, Hamilton, Saline, White42 min
Mar 30, 6:10 PM CDTSevere Thunderstorm WarningPAHAlexander, Jackson, Johnson, Pulaski, Union, Williamson50 min
Mar 30, 4:00 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCarter33 min
Mar 30, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCarter, Ripley47 min
Mar 30, 4:23 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne52 min
Mar 30, 4:49 PM CDTTornado WarningPAHButler, Ripley41 min
Mar 30, 4:55 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHButler, Carter, Ripley50 min
Mar 30, 4:59 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry46 min
Mar 30, 5:15 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Scott, Stoddard, Wayne45 min
Mar 30, 5:21 PM CDTTornado WarningPAHButler, New Madrid, Stoddard39 min
Mar 30, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHButler, New Madrid, Scott, Stoddard48 min
Mar 30, 5:55 PM CDTSevere Thunderstorm WarningPAHButler, Ripley50 min
Mar 30, 5:57 PM CDTTornado WarningPAHMississippi, New Madrid, Stoddard48 min
Mar 30, 6:56 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard49 min

Nearby

Tornado Warnings in Illinois, 2025Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.